Alert archive / Wyoming / High Wind Watches in 2016
High Wind Watch 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Apr 22, 2016, 8:13 PM MDT for 4 counties in Wyoming. It took effect at Apr 23, 2016, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 22, 2016, 8:13 PM MDT (02:13 UTC)
- In effect from
- Apr 23, 2016, 6:00 PM MDT
- Expired
- Apr 23, 2016, 1:52 PM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3559 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
774 WWUS75 KCYS 230213 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 813 PM MDT FRI APR 22 2016 ...STRONG WINDS RETURNING TO WIND PRONE AREAS OF SOUTHEAST WYOMING SATURDAY THROUGH SUNDAY... .STRONG WINDS RETURN TO THE AREA SATURDAY EVENING AS A LOW PRESSURE AREA MOVES INTO SOUTHWEST WYOMING. WINDS WILL BEGIN PICKING UP SATURDAY AFTERNOON AND PERSIST THROUGH SUNDAY. WYZ106-110-116-117-231200- /O.NEW.KCYS.HW.A.0014.160424T0000Z-160425T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... BUFORD...PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL... HORSE CREEK 813 PM MDT FRI APR 22 2016 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. * TIMING...6 PM SATURDAY THROUGH 6 PM SUNDAY * WINDS...SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH SUSTAINED WITH GUSTS TO 65 MPH POSSIBLE. * IMPACTS...MAINLY TO TRANSPORTATION. LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY EXPERIENCE AN INCREASED RISK OF BLOW OVERS OR BLOW OFFS OVER THE INTERSTATE 80 SUMMIT THROUGH ARLINGTON AS WELL AS INTERSTATE 25 NEAR BORDEAUX SATURDAY EVENING THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
528 WWUS75 KCYS 230912 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 312 AM MDT SAT APR 23 2016 ...STRONG WINDS RETURNING TO WIND PRONE AREAS OF SOUTHEAST WYOMING TONIGHT THROUGH SUNDAY... .STRONG WINDS RETURN TO THE AREA THIS EVENING AS A LOW PRESSURE AREA MOVES INTO SOUTHWEST WYOMING. WINDS WILL BEGIN PICKING UP THIS AFTERNOON AND PERSIST THROUGH SUNDAY. WYZ106-110-116-117-240000- /O.CON.KCYS.HW.A.0014.160424T0000Z-160425T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... BUFORD...PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL... HORSE CREEK 312 AM MDT SAT APR 23 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON... * TIMING...6 PM TODAY THROUGH 6 PM SUNDAY * WINDS...SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH SUSTAINED WITH GUSTS TO 65 MPH POSSIBLE. * IMPACTS...MAINLY TO TRANSPORTATION. LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY EXPERIENCE AN INCREASED RISK OF BLOW OVERS OR BLOW OFFS OVER THE INTERSTATE 80 SUMMIT THROUGH ARLINGTON AS WELL AS INTERSTATE 25 NEAR BORDEAUX THIS EVENING THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RUBIN
012 WWUS75 KCYS 231952 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 152 PM MDT SAT APR 23 2016 ...HIGH WIND WARNING FOR PORTIONS OF SOUTHEAST WYOMING LATE TONIGHT THROUGH SUNDAY... .STRONG WEST TO SOUTHWEST WINDS WILL RETURN TO THE WIND PRONE AREAS OF SOUTHEAST WYOMING BY LATE TONIGHT AS THE PRESSURE GRADIENT STRENGTHENS ACROSS THE AREA. HIGH WINDS WILL SPREAD INTO THE LARAMIE VALLEY AND CENTRAL LARAMIE COUNTY AFTER SUNRISE ON SUNDAY. VERY WINDY CONDITIONS WILL PERSIST THROUGH SUNDAY AFTERNOON. WYZ106-110-116-117-240400- /O.UPG.KCYS.HW.A.0014.160424T0000Z-160425T0000Z/ /O.NEW.KCYS.HW.W.0017.160424T0600Z-160425T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... BUFORD...PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL... HORSE CREEK 152 PM MDT SAT APR 23 2016 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...MIDNIGHT TONIGHT THROUGH 6 PM SUNDAY * WINDS...SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL EXPERIENCE AN INCREASED RISK OF BLOW OVERS OR BLOW OFFS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ115-118-240400- /O.NEW.KCYS.HW.W.0017.160424T1200Z-160425T0000Z/ LARAMIE VALLEY-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...BOSLER...LARAMIE...CHEYENNE 152 PM MDT SAT APR 23 2016 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY. * TIMING...6 AM TO 6 PM SUNDAY. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL EXPERIENCE AN INCREASED RISK OF BLOW OVERS OR BLOW OFFS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Apr 22, 5:56 PM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 22, 5:56 PM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 556 PM MDT FRI APR 22 2016 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 203 PM MDT FRI APR 22 2016 HIGH AMPLITUDE UPPER-LEVEL RIDGING HAS CONTRIBUTED TO AMPLE SUNSHINE AND VERY WARM/DRY CONDITIONS ACROSS THE AREA TODAY. NO MAJOR WEATHER CONCERNS THROUGH TONIGHT WITH LIMITED MOISTURE AND STRONG SUBSIDENCE OVER THE CWA. AFTERNOON WATER VAPOR SATELLITE IMAGERY SHOWS A STRONG UPPER LOW SPINNING OFF COAST OF NORTHERN CA/OR. SOUTHWEST FLOW ALOFT IN ADVANCE OF THIS FEATURE WILL YIELD INCREASING 700-300 MB MOISTURE ON SATURDAY. THIS COMBINED WITH DIFLUENT FLOW ALOFT AND A 70-80 KNOT JETLET OVER NORTHERN CO SHOULD ALLOW SHOWERS TO DEVELOP FROM WEST TO EAST THROUGH THE DAY. BUFKIT SOUNDINGS CONTINUE TO SHOW BETWEEN 250- 500 J/KG CAPE...SO MAINTAINED MENTION OF THUNDER AFTER 18Z. GOING TO NEED TO WATCH THE LOWER ELEVATIONS OF CARBON COUNTY WITH MAV AND MET GUIDANCE BOTH SHOWING 30 KT SUSTAINED WINDS AND 50+ KNOT FLOW AT THE TOP OF THE MIXED LAYER. FULLY EXPECT CLOUD COVER TO LIMIT MIXING BUT ANY CONVECTION COULD DEFINITELY YIELD DOWNWARD MOMENTUM TRANSFER. AM NOT CONFIDENT ENOUGH ATTM TO ISSUE A HIGH WIND WATCH. THE AFOREMENTIONED WAVE WILL MOVE QUICKLY EASTWARD ON SATURDAY W/THE COLD FROPA OCCURRING SATURDAY NIGHT. A HIGH WIND EVENT STILL APPEARS LIKELY FOR THE WIND CORRIDORS AFTER 00Z WITH AN H85 CAG-CPR GRADIENT BETWEEN 65 AND 75 METERS AND 700 MILLIBAR FLOW OF 50-60 KNOTS. MODEL TRENDS HAVE BEEN FOR LOWER WIND SPEEDS ALOFT...SO FOR THAT REASON WE DECIDED NOT TO ISSUE A HIGH WIND WATCH ATTM. OUR LOCAL PROBABILISTIC MODEL FOR BRX BASED ON GFS OUTPUT SHOWED A 90 PERCENT PROBABILITY OF EXCEEDANCE ON EARLIER RUNS...BUT HAS SINCE FALLEN TO 30 PERCENT AT A FORECAST HOUR OF 12Z SUNDAY. MODELS ARE IN GOOD AGREEMENT WITH STEEP LOW-LEVEL LAPSE RATES THROUGH SUNDAY AFTERNOON...WITH WIDESPREAD 40+ KT FLOW ALOFT. SUNDAY WILL BE A VERY WINDY DAY OVER ALL OF SOUTHEAST WYO AND THE WESTERN NEB PANHANDLE WITH SCATTERED TO NUMEROUS SHOWERS WITH INSTABILITY BENEATH THE UPPER LOW. SIGNIFICANT PRECIPITATION IS UNLIKELY THROUGH SUNDAY AFTERNOON. H7 TEMPS SHOULD BE COLD ENOUGH TO SUPPORT MOUNTAIN SNOW...SO COULD SEE SEVERAL INCHES IN THE SNOWY AND SIERRA MADRES APPROACHING ADVISORY CRITERIA THIS WEEKEND. .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 203 PM MDT FRI APR 22 2016 THE MODELS ARE IN AGREEMENT AT SHOWING A RATHER ACTIVE EXTENDED PERIOD. MONDAY WILL LIKELY BE THE WARMEST DAY...BUT EVEN THEN TEMPS WILL ONLY BE IN THE 50S TO LOW 60S ACROSS THE REGION. LLVL SOUTHEASTERLY WINDS WILL TRANSPORT MOISTURE WESTWARD ACROSS THE PLAINS ON MONDAY. THE MODELS SHOW A CLOSED UPPER LOW OVER UTAH ON MONDAY NIGHT WITH LARGE SCALE ASCENT AND UPPER LEVEL DIVERGENCE INCREASING OVER THE CWA. HAVE WIDESPREAD POPS IN THE 50-70 PERCENT RANGE ON MONDAY NIGHT INTO TUESDAY...HIGHEST TO THE EAST OF THE LARAMIE RANGE. AT THIS TIME IT LOOKS LIKE MUCH OF THE PRECIP WILL FALL AS RAIN OVER LOWER ELEVATIONS...HOWEVER WILL HAVE TO WATCH THE UPPER LOW TRACK (AND ASSOCIATED LLVL COLD AIR ADVECTION) AS IT EJECTS EASTWARD ON TUES NIGHT. PRECIP CHANCES WILL BE ON THE DECREASE THE LAST HALF OF WED WITH COOL TEMPS PERSISTING THROUGH THURS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 554 PM MDT FRI APR 22 2016 VFR CONDITIONS WITH SOUTHWEST WINDS INCREASING SATURDAY ACROSS SOUTHEAST WYOMING AIRPORTS. STRONG WINDS PERSISTING INTO SUNDAY. && .FIRE WEATHER... ISSUED AT 203 PM MDT FRI APR 22 2016 ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE FROM LATE THIS AFTN THROUGH SATURDAY WITH HUMIDITY VALUES BELOW 20 PERCENT. WINDS ARE EXPECTED TO BE UNDER CRITICAL THRESHOLDS THROUGH THIS EVENING BUT WILL INCREASE BY MIDDAY SATURDAY WITH GUSTS BETWEEN 35 AND 45 MPH ACROSS CARBON COUNTY. WIND GUSTS BETWEEN 25 AND 35 MPH ARE LIKELY ELSEWHERE. COOLER AND UNSETTLED WEATHER WILL ARRIVE ON SUNDAY AND CONTINUE INTO NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...CLH LONG TERM...ZF AVIATION...GCC FIRE WEATHER...CLH
Hazardous weather outlook, Apr 22, 3:27 AM MDT, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 327 AM MDT FRI APR 22 2016 NEZ002-003-019>021-054-055-095-096-WYZ101>119-230930- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 327 AM MDT FRI APR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE SATURDAY...WITH MORE ISOLATED COVERAGE MONDAY THROUGH THURSDAY. NO SEVERE WEATHER IS EXPECTED. STRONG WEST WINDS WILL DEVELOP SATURDAY EVENING AND CONTINUE THROUGH SUNDAY FOLLOWING THE PASSAGE OF A COLD FRONT. GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE FOR THE WIND CORRIDORS OF SOUTHEAST WYOMING. A UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS SOUTHERN WYOMING AND NORTHERN COLORADO EARLY NEXT WEEK WILL BRING PERIODS OF ACCUMULATING SNOW TO THE HIGHER ELEVATIONS OF SOUTHEAST WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 1:52 PM MDT | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 26 hr |
Nearby
High Wind Watches in Wyoming, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.